Hail, Franklin
- When
- November 10, 1:40 PM CST
- Where
- Franklin County, Royalton
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.867, -89.117
Golf ball size hail was reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 10, 2:46 AM CST, 10 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 246 AM CST SUN NOV 10 2002 BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE POTENTIAL FOR NEXT ROUND OF SEVERE WX STARTING LATE THIS MORNING. CLUSTER OF THUNDERSTORMS OVER THE EASTERN SECTIONS OF THE CWA AT EARLY MORNING CONTINUE TO WEAKEN AS THEY MOVE EAST. STRONG COLD FRONT ALONG WITH IMPRESSIVE UPPER DYNAMICS WILL CROSS THE CWA STARTING LATE THIS MORNING. EXPECT THE FRONT TO ENTER THE EXTREME WESTERN PORTIONS OF THE CWA AROUND 10 AM AND EXIT THE SOUTHEASTERN SECTIONS AROUND 8 OR 9 PM. 50 TO 60 KT LOW LEVEL JET...100+ KT UPPER LEVEL JET...STRONG COLD FRONT...SFC DEWPOINTS IN THE LOW TO MID 60S...MID LEVEL LAPSE RATES OF 6 TO 7 DEGREES C/KM...WILL ALL COMBINE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ACROSS THE LOWER OHIO AND MID MISSISSIPPI RIVER VALLEYS TODAY. STORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT WITH STORM MOVEMENT TO THE NORTHEAST AT 40 TO 50 MPH. ALSO THE WIND SHEAR PROFILE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS/TORNADOES AND/OR BOW ECHOES PRODUCING SIGNIFICANT WIND DAMAGE. FEEL LIKE THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR OVER THE SE TWO THIRDS OF THE CWA...BUT SINCE SPC HAS ALL BUT THREE OF OUR EXTREME WESTERN COUNTIES IN A SLIGHT RISK OR HIGHER TODAY...WILL MENTION THE POTENTIAL FOR SEVERE STORMS IN ALL ZONES. IN THE WAKE OF THE FRONT HIGH PRESSURE BUILDING ACROSS THE REGION WILL USHER MUCH COOLER AIR BACK INTO THE AREA ALONG WITH PARTLY CLOUDY SKIES THROUGH THE BETTER PART OF THURSDAY. WILL MAKE NO CHANGES AT THIS TIME BEYOND THE 4TH PERIOD (MONDAY NIGHT). FWC/MAV MOS NUMBERS SIMILAR SO FOLLOWED CLOSELY. .PAH...NONE. PACKETT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1230 PM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. ...THE POTENTIAL FOR A WIDESPREAD SEVERE WEATHER OUTBREAK WITH ISOLATED STRONG TORNADOES EXISTS THIS AFTERNOON... .DAY ONE... THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER CONTINUES THIS AFTERNOON IN ADVANCE OF A STRONG COLD FRONT. THE RISK OF WIDESPREAD WIND DAMAGE AND STRONG TORNADOES IS HIGHEST OVER WESTERN KENTUCKY...WHERE THERE IS A HIGH RISK OF SEVERE STORMS. ELSEWHERE...A MODERATE RISK OF SEVERE WEATHER EXISTS OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AS WELL AS EXTREME SOUTHEAST MISSOURI. TORNADO WATCHES HAVE ALREADY BEEN ISSUED FOR PARTS OF THE REGION. A LINE OF STRONG TO SEVERE STORMS WAS FORMING ALONG THE FRONT EARLY THIS AFTERNOON. THE FRONT WILL MOVE RAPIDLY SOUTHEAST...PASSING ACROSS THE LOWER OHIO VALLEY LATE THIS AFTERNOON...AND EAST OF HOPKINSVILLE BY MID EVENING. BREAKS IN THE CLOUD COVER HAVE ALLOWED SUNSHINE TO WARM TEMPERATURES WELL INTO THE 70S...CREATING PLENTY OF INSTABILITY. WIND FIELDS ALOFT ARE VERY STRONG...FAVORING ORGANIZED SEVERE THUNDERSTORMS INCLUDING THE POSSIBILITY OF SIGNIFICANT TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED WHERE IT HAS NOT ALREADY BEEN REQUESTED. ALL PERSONS ARE URGED TO MONITOR THE LATEST WATCH AND WARNING INFORMATION...AND REVIEW THEIR TORNADO SAFETY PROCEDURES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. YORK
ILZ084-MOZ076-101945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 112 PM CST SUN NOV 10 2002 ...STRONG STORM CROSSING MISSISSIPPI RIVER... A STRONG STORM IS CURRENTLY CROSSING THE MISSISSIPPI RIVER FROM PERRY COUNTY MISSOURI...TOWARD GORHAM ILLINOIS. THIS STORM HAS THE POTENTIAL FOR 40 TO 50 MPH WINDS...ONE HALF INCH HAIL AND VERY HEAVY RAINFALL. THIS STORM MAY INTENSIFY AND BECOME SEVERE AS IT CONTINUES TO MOVE NORTHEAST AT 50 MPH TOWARD ELKVILLE. IF YOU LIVE IN JACKSON COUNTY REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. A TORNADO WATCH IS IN EFFECT UNTIL 5 PM CST.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 10W WAPPAPELLO MO WIND DAMAGE
11/10/02 WAYNE TREE REPORTED DOWN AT HWY
172 & HWY 67 REPORTED BY
LAW ENFORCEMENTThe Paducah radar (KPAH), 94 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
1 hail. Local standard time, as filed.
Golf ball size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323012.